Welcome! Log in or Register

Tesco Max Strength Cold & Flu Relief Sachets

  • image
7 Reviews

Brand: Tesco / Type: Coughs, Colds & Flu / Dosage Form: Sachets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      20.03.2013 15:23
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      OK but for 'real' flu go Lemsip

      I've just come out of the other side of the flu, and after three weeks I think I've pretty much tried everything when it comes to painkillers, decongestants and so on! It's always in my interests to save as much money as possible, so when I saw the Tesco Max Strength Cold & Flu Relief Sachets for £1.77 for a pack of 10 (as opposed to the Lemsip Max Strenth Sachets at £3.49 for 10) I decided to give them a try. So, the Tesco Max Strength Cold & Flu Relief Sachets are packaged in a very similar way to the brand leader, as supermarket own brands tend to be, and therefore they're in a small cardboard box styled in yellow and green and the small sachets of powder are very similar to Lemsip in looks and build. Tesco Max Strength Cold & Flu Relief Sachets come in two flavours, Lemon and Blackcurrant, I went for the Lemon, being a traditionalist (and because I don't mind the Lemsip Lemon flavour). To make it you simply empty the sachet into a mug and pour in boiling water from the kettle and stir until dissolved. I tend to then either leave it 5 minutes to cool or I add a dash of cold water from the tap so I can drink it. I'd say the flavour is slightly different to Lemsip, it's a bit less lemony and a bit gritty and powdery, but given that it's medication, it's not really supposed to be moreish as such and it's perfectly drinkable. The active ingredients are Paracetemol and decongestant, and for me, though it does help with the pounding sinus headache associated with flu, I found that Lemsip Max was much more effective in helping with the shivers and aches around the body. So I'd recommend Tesco Max Strength Cold & Flu Relief Sachets more for a bad cold than full blown flu, because my husband did end up buying me Lemsip and it was that which got me through the flu, not Tesco Max Strength Cold & Flu Relief Sachets. Overall I will have to give them a 3 out of 5, personally I thought they were partially effective but not something I'd buy again even when the cost saving is taken into account, as the brand leader works much better for me on a heavy case of flu. Tesco Max Strength Cold & Flu Relief Sachets are half as effective hence being around half the price - this time, I've learned that you sometimes get what you pay for. Overall, when it comes to illness, I'll stick with the best.

      Comments

      Login or register to add comments
    • More +
      13.05.2012 22:51
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      This is just as good as the big brand names

      Two weeks ago I started feeling a bit run down and flu-ish so when I next went to the supermarket to pick up essentials I initially started looking at the Lemsip drinks as something to perk me up and feel a bit better... When on the medicine section looking for these I came across the Tesco own version - I have previously seen them but avoided them in the past assuming that they wouldn't work, being a supermarket own medicine... However over the last few months I have been using Tesco painkillers which have been so cheap and effective, I thought I would give these a try... The sachet flavour I chose for this was blackcurrent - usually when I feel under the weather, a hot blackcurrent drink normally helps me feel a lot better! A box of 10 sachets works out at £1.80 - which is 18p per sachet. I think this is brilliant value for money considering Lemsip Blackcurrent sachets of 10 cost £3.00 per pack - or 30p each. Its not the biggest saving but every little helps! ********** About the packaging The sachets come in a deep cardboard box which is mostly green and purple in colour. One of the things you notice about the cardboard box is across the front label you have braille circles for blind or visually impaired people. I think this is a nice little thing to be on a Tesco value product as you normally get this on the more expensive products... The front of the box advises you that this is Cold and Flu Relief - Max Strength. It then goes on to give information that that the sachets in the box are blackcurrent flavored - there is also an image of a hot drink in a cup with some blackcurrant fruit next to it. The front label also confirms this contains paracetamol and phenylephrine - it is useful to treat headache, fever, aches & pains, sore throat and blocked/runny noses - All of which I had the symptoms for when I bought this! On the sides of the box there is smaller versions of what is printed on the front label. The expiry date is listed on the bottom of the box - I purchased mine in 2012 and the expiry date isnt for another 2 years in 2014 - which is great for a supermarket value product. The back labels give information on dosage, instructions and ingrediants - The product is for oral usage only. You simply mix the sachet contents into hot water and drink once disolved. You should also leave 4-6 hours between each sachet drink as it is paracetamol based and overdose can kill / cause serious injury. You should also not take this with any other paracetamol based medicines. * Product is suitable for adults, the elderley and children over the age of 12 As previously mentioned the main ingrediants are paracetamol and phenylephrine. * You should store in the original packaging and in cool dry place. When you take out a sachet the front and back labels are miniture versions of the cardboard packaging - and also gives the same information. The sachets are made out of a paper like material and can be easily ripped open to pour into a cup. ********** The scent When the sachet is ripped open you need to put your nose close to the sachet to smell this - to me they smell like Strepsil blackcurrant throat lozenges - although the smell is not overpowering. ********** About the powder The powder is like a very powdery sugar - it sparkles slightly and is an almost white-purple colour. When mixed with hot water the power disolves very easily. ********** My verdict In my honest opinion I hate all cold and flu sachet drinks. I can taste the paracetamol through all off them - From the Tesco brand to the more expensive brands. I do literally have to force myself to drink things like this just to feel a little bit better... I believe the blackcurrant one always tastes better as opposed to other flavours such as Lemon and are much easier to drink. Like the more expensive sachet drinks this stuff is not an instant cure to cold and flu symptoms it simply helps make you feel that little bit better. I do believe this is just as effective as the other brands however.

      Comments

      Login or register to add comments
    • More +
      21.12.2011 00:10
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Good value cold and flu relief.

      With Christmas almost upon us we are all looking to save a few pennies. lets admit, we are all probably feeling a bit run down and probably suffering from a cough and/or cold just before the festivities begin. There couldn't be a worse time to be struck by illness regardless of how mind it may be, but can we really afford to risk using a budget product in these circumstances? The Tesco Max Strength Cold & Flue Relief Sachets come in a pack of 10 and cost £1.80, this is compared to around £3.50 for 10 sachets of Lemsip. The product comes with a choice of flavours, lemon or blackcurrant. I chose the lemon variety and were actually surprised at the taste. Although I always add sugar to sweeten these types of products I found the taste acceptable enough to drink and it certainly compares well against the branded product. You may think it is unfair to compare two products with such a wide price difference, but the reality is that you will either have one or the other in your medicine cupboard. The packaging is quite eyecatching. The image is of the hot water drink and a lemon by its side to represent the flavour. The text and design is visually pleasing and doesn't give any signs of a lesser product. Each sachet is obviously individual and simply tears to allow you to pour the powder into the mug. The sachets contain Paracetamol and also the decongestant Phenylephrine, this is non-drowsy. When I have flu symptoms I always take one of these just before bed. The decongestant helps with block and runny noses and so it could be said they are dual purpose. The Paracetamol acts as a pain killer and relieves headaches, fever, sore throats and aches and pains. This cold and flu remedy has proven to be successful over the last few weeks. I have had a couple of colds and my whole household seem to be suffering from one thing or another lately. Giving us comfort at night knowing that these sachets are effectively fighting colds, flu's and headaches will ensure Christmas is a memorable one. Overall I can say that there is very little difference in the taste of this Tesco product compared to the Lemsip branded Cold and Flu Relief sachets. If you are wanting to save a few pennies this Christmas then the Tesco Max Strength Cold & Flu Relief sachets are the smart choice.

      Comments

      Login or register to add comments
    • More +
      27.03.2011 13:04
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Fights colds and flu and saves you over 70p per packet!

      To all intents and purposes, this is a tesco own version of Lemsip's successful sachets, which are used to fight cold and flu. Why buy them rather than the originals? Well with supermarket prices rising, every penny counts, these cost £1.77 for 10 sachets as opposed to £2.49 for the Lemsip branded ones. 72p is enough for us to buy a loaf of bread or a few tins of beans, so we are trying things like this and Asda own brand medicines and first aid products, as quite often they contain all the same ingredients as the larger brands, but simply with lesser packaging. In this case I would say I have noticed absolutely no difference between the lemsip product and Tesco's own brand having tried both. The Lemsip box does look a lot sharper, as it is more colourful and better defined, the Tesco box has a green top half with a yellow bottom half and a picture of an unappealing steaming green drink. If the only difference is the packaging I don't really care, all I want is something to make me feel better when I am bunged up and feeling weak, I have tried this on a few occasions and it has worked just as well as Lemsip (ie sometimes it picks me up, sometimes it simply eases the aching and allows me to rest and slip with minimal disruption). Obviously in terms of purchasing this product it is only available in Tesco, so you are limited in your purchase of it, to having one in your local area, but this shouldn't be a huge problem for you. The product is 5g in each sachet and contains 1000 mg of paracetamol, 12.2 mg of phenylephrine hydrochloride, sucrose, aspartame and sodium. I'm no medical expert but for me the key thing is the paracetamol and having used this on occasions, it has helped ease my suffering (Generally of the dreaded man-flu!!). It usually kicks in about an hour after drinking the sachet and provides relief in terms of you feel more mobile and as though the aching and pain have been lifted slightly. It's not a miracle cure and doesn't take the flu away and keep it away after one drink, but if drunk within the time parameters given on the box, it keeps you slightly stronger and gives you the structure to recover much more quickly and get things done rather than wallowing in bed feeling awful. The product is non-drowsy, meaning you can take it as a preventative measure at work without coming over all faint and needing a lie down, it's an effective tool to ensure you can keep going until you have a chance to rest and sweat the cold/flu out of your system. You pour the sachet into a mug and then fill with hot water, my partner adds a teaspoon of honey to the cup to give it a sweet kick, but I prefer to take on the somewhat tart flavour head on, and believe that the worse the flavour of a medicine, the better it is for me!! Taste wise it has a bitter lemon taste that I would describe as necessary rather than pleasant, it is sharp and almost bitter, but I feel that the strong taste gives you part of the kick you need to appreciate that sometimes what doesn't kill you makes you stronger. Good Points: 72p cheaper than the Lemsip equivalent. Works effectively in easing the pain and suffering of cold/flu. Easy to find in any tesco store. Bad Points: It has a pretty bitter taste, it is only available via Tesco, the packaging is cheap and slightly depressing.

      Comments

      Login or register to add comments
      • More +
        18.03.2011 14:20
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        Provided an acceptable level of relief.

        £1.77 for 10 sachets - it was a tough call. I felt unhappy about buying the Lemsip equivalent because price wise it was out of reach at £2.50 for the same 10 sachets and I wouldn't have had any of my pocket money left over for sweeties! I had been asked by my wife to divert to the supermarket on my way home to get her some Lemsip. We had both been suffering a bit, so as any dutiful husband would, I readily agreed. It's not the best taste in the world but it does provide some relief and makes you feel a bit better. Not a huge choice at Tesco but I couldn't help but do a quick price check between Lemsip and own brand and found it just too difficult to part with the cash for full price Lemsip, so, risking the ire of my wife, I bought these cheaper ones and just made sure I made the Lemsips that night. Rather naively, I thought she wouldn't notice the difference. As bedtime approached, I made us our Lemsip (oops - I mean our Tesco Max Strength Cold and Flu Relief Sachets!) and was rumbled straightaway! "Are these proper Lemsips?" Well, I had to own up, whereupon she set about me with her vitriol and I was unceremoniously dumped on the adult equivalent of the naughty step for being a lousy cheapskate. She later acknowledged when I told her how much I had saved that these were worth a try. Although I thought the taste was pretty much equivalent to a Lemsip and although these did bring some relief, she insisted they weren't as good. Not as lemony she said. We always differ on these things. I always buy the cheap headache tablets - she always goes for Anadin - it's the same with the Lemsip v The Rest cold and flu remedies. Active ingredients for both are Paracetamol (analgesic) and Penylephrine (decongestant). Both are non-drowsy and taste of lemon. Simples! Take the saving!

        Comments

        Login or register to add comments
        • More +
          04.11.2010 23:09
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Cheaper than lemsip.

          I am always scepetical of cold and flu remedies. Because they aim to be a bit of everything I feel like they never really seem to cure any one thing properly, which is why I hardly buy lemsip or the more expensive flu remedies. However I was feeling very miserable with a cold and I was stocking up on pain killers in Tesco when I found this. I was desperate for something, anything to cure my pain and cheer me up just a little bit, so I went all out of character and invested in this! Tesco Max Stregnth cold and flu relief sachets cost £1.77 for ten sachets, so just over 17 pence each. When you look at it like that it always seems like such a bargain. The sachets come in a cardboard box with paper instructions inside. All recyclable so far! Inside the sachets are sort of paper with a waterproof shiney inside. This is to stop them absorbing water which would ruin the powders inside. The powder is fine and glistens, it reminds me of sherbet (unfortunately it is not quite such a treat). The idea is that you put one sachet in a cup of boiling water. It needs quite a bit of stirring to make it all dissolve, without a residue left on the bottom. The drink is not unpleasant in my opinion but do not be fooled into thinking it will taste just like hot lemon home made tea, it really isn't the same! To make the tea nicer, if this is more you sort of thing you can always add a spoonfull of honey, this will help the throat as well. The packet advertises the product to be non drowsy, and I can certainly vouch for that. It didn't make me any more drowsy than I normally am when I have the flu, but it didn't cure my existing drowsiness or give me a vital energy burst. the closest thing I have come to that when suffering from a cold is the paracetamol plus tablets. The pain killer (paracetamol-the analgesic) was good, but not as good as if I had taken my usual dose of two tablets, because the drink didn't quite contain as much paracetamol. What the drink was good for was the other symptoms. It made my nose much less sore inside, and partially relieved that horrible feeling when you think you are going to sneeze any second. It also helped to keep things free flowing, although I am not sure it would have got a blockage moving, as I just don't think it's quite as effective as sudafed. I personally think the strengths of this lie alongside iburpofen in the early stages of a cold, not the after siezed up time! Please read instructions carefully / speak to your doctor / pharmacist before taking, this is all just my personal opinion, I am not an expert by any means!

          Comments

          Login or register to add comments
        • More +
          09.02.2010 16:42
          Very helpful
          (Rating)
          4 Comments

          Advantages

          Disadvantages

          Better than Lemsip and cheaper too

          My husband is almost fully recovered from his cold but I and the two kids just got it. So we all suffer from runny nose and sore throat. This time my husband went out to bring me some medicines and he brought me Tesco Max Strength Cold&Flu Relief Sachets. I don't think there is much difference in ingredients between Tesco and Lemsip brands. This cold relief product is in a cardboard box which contains 10 sachets. Each sachet contains 5g of odd white powder. You have to put it in a cup of hot water and stir it well then drink it thinking you drink something really tasty because this drink has horrible taste. It is sour and bitter at the same time. You can feel the paracetamol and phenylephrine's not too delicious taste clearly. This drink is good for symptoms like headache, fever, aches and pains and blocked nose. I have to admit that since I drink it (second one today) I feel better. Early in the morning I had to get up to my kids and I felt terrible. I had a really bad sore throat and headache. While I prepared my younger son formula milk I prepared myself a Tesco cold & flu drink too. We slept 2 hours longer then usual and I felt much better then previously. By now I suffer from runny nose but no other symptoms. So I think this product is quite effective. The ingredients in a sachet are as follows: paracetamol 1000 mg, phenylephrine hydrochloride 12.2 mg, sucrose, aspartame, sodium. So the difference between this product and Lemsip is the price and the taste. Tesco's relief stuff doesn't contain vitamin C and has an extremely artificial sour taste. It is much cheaper than Lemsip and I think is slightly effective. It costs 1.78 pounds for 10 sachets. You can buy it in Tesco stores or order online. Anyway it does what it says and I feel much better since I drink it. You should take care not to drink more than 4 sachets a day. It doesn't contain caffeine so you can drink it in the evening as well.

          Comments

          Login or register to add comments